Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 19, 2000, 3:37 PM EDT for Clarendon County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 19, 2000, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 88 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 191940 SVRCAE SCC027-192030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 337 PM EDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 430 PM EDT. * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PAXVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANNING AT 355 PM EDT. OTHER STORMS WILL BE MOVING ACROSS THE REMAINDER OF CLARENDON COUNTY. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3383 8039 3366 8046 3348 7996 3372 7986 ! BLP !
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:33 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 19, 2:33 PM EDT, 1 hour 4 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-200615- AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE COLUMBIA, SC 233 PM EDT MON JUN 19 2000 A WARM HUMID AIRMASS WILL CONTINUE OVER SOUTH CAROLINA TONIGHT AND TUESDAY. MODELS SHOW WEAK UPPER TROUGH OVER CAE CWA THIS AFTERNOON AND THIS EVENING. ETA-MESOETA SHOW GOOD UPWARD LIFT UNTIL ABOUT MIDNIGHT WITH LIS RUNNING ABOUT -4/-6 SAME TIME PERIOD. ETA-MESOETA KEEPS MOISTURE WITH UNSTABLE CONDITIONS WITH A WEAK UPPER LEVEL TROUGH FOR TUESDAY WITH HIGH POPS. AVN...ON THE OTHER HAND...BRINGS UPPER RIDGING TO THE AREA WITH LOW POPS. HAVE OPTED FOR ETA-MESOETA. ACTUALLY...PLAN ON KEEPING MENTION OF AFTERNOON-EVENING THUNDERSTORMS IN EXTENDED AS WELL SINCE SURFACE FRONTS SHOULD BE WEAK AND SLOW MOVING THIS TIME OF YEAR. OTHERWISE...FWC AND FMR TEMPERATURES LOOK REASONABLE. WILL MAKE MINOR ADJUSTMENTS. FCSTID = 07 CAE 73 93 73 95 / 30 60 30 30 AGS 72 95 72 96 / 30 60 30 30 SSC 73 92 73 94 / 30 60 30 30 OGB 73 94 73 95 / 30 60 30 30 .CAE... GA...NONE. SC...NONE. TTH
In the hours before
Special weather statement, Jun 19, 10:43 AM EDT, 4 hours 54 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-192000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA, SC 1050 AM EDT SUN JUN 18 2000 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... MOIST AND UNSTABLE AIR ALONG WITH AFTERNOON HEATING WILL TRIGGER SCATTERED THUNDERSTORMS OVER THE AREA THIS AFTERNOON. THESE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS. A LAYER OF MID LEVEL CLOUDS WILL SPREAD OVER THE AREA BY 200 PM AND HOLD TEMPERATURES DOWN SOME. HOWEVER THE AIR MASS IS VERY SOUPY WITH DEWPOINTS IN THE LOWER 70S AND AREAS OUTSIDE OF CLOUDS WILL HEAT INTO THE MIDDLE 90S. THESE THUNDERSTORMS WILL HAVE FREQUENT LIGHTNING...WIND GUSTS AROUND 40-50 MPH...AND HEAVY RAINFALL WITH AMOUNTS BETWEEN 1 AND 2 INCHES. SMALL HAIL IS ALSO POSSIBLE. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. REMEMBER...ALL THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING. ALWAYS MOVE INDOORS DURING A THUNDERSTORM. TA
Local storm report, Jun 19, 2:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
242 PM EDT MON JUN 19 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
230 PM HILDA SC WIND DAMAGE
06/19/00 BARNWELL TREES DOWN REPORTED BY
BARNWELL CO EOC
TALocal storm report, Jun 19, 3:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
328 PM EDT MON JUN 19 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
310 PM 2 MILES NORTH OF GILBERT SC WIND DAMAGE
06/19/00 LEXINGTON TREES DOWN REPORTED BY
LEXINGTON EOC
TAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:00 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 45 min |
| Jun 19, 2:50 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 40 min |
| Jun 19, 2:58 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.